9 Dangerous Side Effects Of Protein Powders

Protein powders are an important part of the people’s diet who are involved in sports in order to boost their performance by increasing muscle mass and strength. They often consume a lot of protein thinking, the more they consume the better. However, this is not the case as it often results in many serious conditions which can impair you for life.

9 Dangerous Side Effects Of Protein Powders

It is always important to consult a doctor before taking any protein powder in order to know how much protein is required by the body as well as how much is safe. Use the protein powders in moderation in order to build muscle as well as keeping healthy free from these medical conditions. Listed below are 8 dangerous side effects of consuming protein powders.

Weak Bones

Osteoporosis is also a result of a high consumption of protein. This is because of the high amount of protein in the protein shakes which causes the blood to become more acidic.

In order to neutralize the levels of ph in the blood, the body drains the calcium from the bones. By taking the calcium from the bones, the bones get weak, resulting in bone fractures and injuries. People suffering from osteoporosis have a lot of problems which include fractures and back pain.

Weak Bones

Ketosis

When consuming high amount of protein such as that found in protein shakes, it can result in ketosis, especially when consumed with a low carbohydrate diet.

Therefore, when you consume high amounts of protein with a very small amount of carbohydrates, the body begins to utilize the fat from the body to use it as energy .This places immense stress on the vital organs of the body such as the liver and the kidneys. It has also been known to tamper with eth metabolism of the body.

Ketosis

Increased Calories

When using protein supplements, one of the most common side effects is excess weight gain. Protein Powders are widely used to gain muscle mass whereas; they also result in fat gain. Protein powders are known to contain a lot of calories which can cause an unwanted weight gain, if it is not burned up by the body.

Increased Calories

Heart disease

Several research work has proved that a high protein diet can often result in heart disease. Many protein supplements use full fat dairy products which increase the risk of acquiring cardiovascular disease.

Therefore, when making use of protein powders, it is also important to include foods such as fruits, vegetables, legumes, fish, whole grains and olive oil which are a rich source of omega 3 fatty acids.

Heart disease

Digestive Problems

The major ingredients of protein powders are whey, casein or soy protein. These can often result in causing digestive disorders such as gas pain, nausea, indigestion and heartburn. Products such as whey and casein protein are derived from milk and therefore must be avoided completely by those who are lactose intolerant.

When consuming high quantities of protein along with a low fiber diet, it can result in constipation .If this chronic constipation caused by protein supplements persists for a long period of time, it can result in colorectal cancers.

If you are suffering from the problem of chronic constipation from protein powder, it is best recommended to consult your physician on the matter, so as to suggest another protein powder.

Digestive Problems

Liver damage

When consumed excessively, protein powders can often have a negative impact on the liver. The damage inflicted on the liver is because it plays an important role in metabolizing the protein consumed.

There are several symptoms of liver damage which include pain in the upper right side of the stomach, clay colored stools as well as yellowish colored eyes and skin. It is very important to consult your doctor if you are experiencing the symptoms of liver damage as well as stop the usage of the protein powder.

Liver damage

Kidney failure and stones

If you consume excess quantities of protein in the form of protein shakes, it can often result in kidney damage. This is caused as the kidneys are responsible for regulating the quantities of protein .When the protein consumption is very high, the kidneys suffer immense stress by trying to metabolize the protein and this eventually leads to kidney failure.

There are several symptoms which indicate kidney failure such as urine containing blood, nausea, vomiting and changes in the frequency of passing urine. Kidney stones are another condition which is the result of excess consumption of protein shakes.

The kidney stones are a result of the compounds in the kidney, being crystallized. They are also known to block the tubules present in the kidney as well as the ureter which is the tube transporting the urine to the bladder from the kidneys.

The stones which block the ureter are known to be extremely painful as well as harmful. Therefore, it is very important to use the protein powder  in moderation in order to avoid this dangerous side effect.

Kidney failure and stones

Drug interactions

One of the most famous protein powders called protein has been known to interfere with the medical drugs you consume. They are known to decrease the absorption of the drug, which reduces the effectiveness of the medicine.

It important to consult your doctor before consuming any protein powder as some Protein shakes such as casein protein have a side effect when consumed with blood pressure medications. This is because it causes the blood pressure to drop very low.

Drug interactions

Harmful metals

Many Research work has been conducted on several protein shakes and it is found they all contained a minimum of one dangerous substance such as mercury, cadmium and arsenic.

The whole body and the organs will be affected due to these toxic substances. This is because the metals such as cadmium damages the kidney and cannot be eliminated from the body.

It is important to get advice from your physician as well as stick to whole foods which will provide you with the essential nutrients that are required by your body in order to build muscle mass and strength .

Harmful metals



  • Bablu Kashyap

    Hllo sir
    I have problem by taking muscle juice gainer and dianabol tablet

    A problem is created in my head narvous system

  • Bablu Kashyap

    Please give me the solution what tablet I take sir m head m ajeeb c feeling hoti h or
    Morning m kindly Strate’s rhti h